Thunderstorm Wind, Dorchester
- When
- July 8, 7:45 PM EST
- Where
- Dorchester County, Salem
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.520, -75.900
A tree fell along Maiden Forest Road.
A lee surface trough was situated across the Mid-Atlantic on July 8. Scattered storms developed in the afternoon, persisting into the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
A lee surface trough was situated across the Mid-Atlantic on July 8. Scattered storms developed in the afternoon, persisting into the evening hours. A line of storms entered the Maryland Eastern Shore in the evening, producing a corridor of wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 8, 6:36 PM EST, 1 hour 9 minutes earlier.
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
736 PM EDT Tue Jul 8 2025
.SYNOPSIS...
Hot and humid conditions are expected to continue through this
evening, with Heat Advisories in effect for much of the area.
The risk for strong to severe thunderstorms and potential Flash
Flooding continues through this afternoon and evening. The
unsettled pattern is expected for the rest of the week, with
scattered to numerous afternoon through late evening
thunderstorms each day. Near average temperatures are expected
later this week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 355 PM EDT Tuesday...
Key Messages:
-Severe Thunderstorm has been issued till 9PM this evening for most
of the area.
- Flood watch has been issued for the Northern Neck and MD Eastern
Shore for the increased risk of potential Flash Flooding.
- Heat Advisory stays in effect until 8pm this evening.
Afternoon weather analysis shows a strong ridge located off the E
coast, with a weak upper trough stretching from the Great Lakes down
to the central Mississippi Valley. The 500mb flow aloft is weak out
of the WSW ~20-25kt. Latest surface analysis shows a slow moving
cold front located over southern NY stretching down across PA and
down the Appalachians mountains. Ahead of the cold front a hot and
humid airmass is in place. Temperatures as of 3PM are in the
lower to middle 90s with dew points in the middle 70s. This is
causing Heat Index values to climb between 105 to 109 across the
majority of the area. The Heat Advisory will remain in effect
until 8pm this evening for all except except western Louisa,
Fluvanna, and the MD/NE NC beaches. For tonight, low
temperatures will drop into the lower to middle 70s inland and
upper 70s along the SE coast.
Scattered to numerous strong to severe thunderstorms are expected
to develop along the high terrain and possible warm sector. As of
3pm satellite imagery is already showing thunderstorms developing
along the Appalachians and Blue Ridge mountains and Piedmont. Ahead
of these thunderstorms, a rich moist and unstable airmass is in
place. Latest meso analysis is showing ML cape values ~2000 J/kg
across the north and 2500-3500 J/kg across the south. In addition to
the ML cape, Dcape values are ~1100 J/kg thanks to the strong low
level lapse rates. Despite the strong instability in place shear
still remains weak. Effective bulk shear remains between 20 to 25
kt across the south and 25 to 30 kt across the north (closer to the
front). However, these values are just high enough to help produce
strong to severe storms. The main threat for this evening is wind
gusts between 60 to 70mph. The hail threat remains low due to the
lack of shear and mid-level lapse rates. The timing of these storms
have not changed much from the last forecast update. storms likely
enter N/NW portions of the area by 4-5 PM. Scattered to perhaps
numerous storms will likely become outflow dominant as they push to
the SE through at least the NW half of the area before gradually
weakening after midnight. The most likely timing for storms is from
4-8 PM from Louisa-Salisbury, and 7-11 PM from the Richmond Metro to
the VA Peninsulas/Eastern Shore.
In addition to the severe threat, these thunderstorms will be
efficient rain producers given deep warm cloud depths and resultant
PWs ~2". While most areas haven't seen a lot of rain in the past 5-6
days and the storms will be moving (albeit slowly)...a quick 2-4" is
likely in a few spots and this could be enough to cause urban/flash
flooding...especially in metro/poor drainage areas. WPC has extended
the Slight Risk for excessive rainfall for all of VA/MD, with a
Marginal Risk for NC. The 12Z HREF continues to target broad 10%
probability of 3" of rain in 3 hrs this evening across the Northern
Neck and MD Eastern Shore. Given these areas saw rain from the
remnants from Chantal and model guidance continues to highlight the
area a Flood Watch has been issued. Will note, there will be a brief
period where the showers and thunderstorms will stop but due to the
high confidence in additional flash flooding tomorrows the Flood
Watch has been extended till 6z Thursday.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
As of 355 PM EDT Tuesday...
Key Messages:
- Numerous thunderstorms are expected during the afternoon through
late evening on both Wednesday and Thursday, with coverage
expected to be fairly widespread over much of the area.
- Although there is a severe threat both days, the main concern with
the storms will be heavy rain/flooding, given that some areas could
see an additional 1-3+" of rain on consecutive days.
Typical July temperatures are expected for Wednesday and Thursday
with highs in the lower 90s and upper 80s. Dew points will be in the
middle 70s but given slightly cooler temperatures than Tuesday we
will be below Heat Advisory criteria with Heat Index values between
100 and 104 Wednesday and middle 90s Thursday. The main concern for
both these days will be strong to severe storms and Flash Flooding.
On Wednesday the upper trough will move over the area. The upper air
flow will continue to be out of the WSW, however, it will be
slightly stronger with winds ~25 kt across the south and 30 to 35 kt
across the north. Instability values will be around the same as
Tuesday with ML cape values ~3000. Dcape values will be between 750-
1000 J/kg. They are slightly weaker due to the weaker low level
lapse rates. Effective Bulk shear will again be ~25 kt just suitable
enough for strong to severe storms. Some of the high-res model
guidance continues to show these storms developing along the
mountains and moving across the Piedmont. The SPC has upgraded to a
slight risk for damaging winds across the north and west of I-95.
While keeping a marginal for the southeast. The risk for severe
storms continue through Thursday as instability values will continue
to be high and another frontal passage approaches from the west.
The biggest and most concerning threat for tomorrow is the risk for
additional Flash Flooding. Latest model guidance continues to show
PWs climbing upwards of 2-2.2". Recent High-res models continue to
show additional rain totals between 1 to 3" across already saturated
areas. There is also the potential that some of these areas could
see high amounts (4") due to the slow motion and more wide spread
convection. If the same areas that see high rain fall totals on
Tuesday see these higher amounts, this could lead to faster Flash
Flooding. The recent 12z HREF has shown a wide spread 10%
probability of 3" of rain in 3 hrs across the I-95 corridor and
west. It also highlights a 30% probability of 3" of rain in 3 hrs
across the RIC metro area north across the Northern Neck and MD
Eastern Shore. With all of the ingredients, model guidance, and
confidence in the forecast a Flood watch has been issued for I-95
corridor and north. This covers the peninsulas and MD Eastern
Shore. The SE has been left out at this time due to the uncertainty,
but depending on latest trends in the model data maybe added in the
future. The risk for potential flash flooding continues Thursday as
the daily risk of thunderstorms continue in an already saturated and
moisture driven environment.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 355 PM EDT Tuesday...
Key Message:
- Staying seasonably warm and humid through the weekend with mainly
afternoon/evening storm chances persisting.
The seasonable yet unsettled July weather pattern continues through
the end of the week and into the weekend. An upper ridge to the
southeast and decently fast zonal flow aloft will move across the
northern United States and southern Canada. An upper level
disturbance will track over the local area with WSW flow aloft. This
will result in typical diurnal showers and thunderstorms each day
through the end of the weekend. The good news is the storm coverage
will be less this weekend than it is expected to be on Friday. Exact
details are difficult at this time to pinpoint this far out, the
main concern with any storms will likely be localized flash flooding
given the rain expected from today through Friday and continued weak
flow aloft. Highs each day will be around seasonal averages for this
time of year (upper 80s/around 90F).
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
As of 736 PM EDT Tuesday...
Scattered thunderstorms are developing across the area this evening,
though most of it has steered clear of the terminals so far. This
will likely come to an end of the next few hours as storms become
more widespread. Have included a PROB30 at ORF, as confidence is a
little low to include a TEMPO at this time. TEMPOs are in place at
PHF, RIC, and SBY to account for the convection through later this
evening. There will be a lull overnight in storm activity through
tomorrow afternoon/evening. Though there is high confidence in storm
development tomorrow, the exact timing is a little tougher to nail
down at this time. Have only included a PROB30 at RIC for now, but
degraded flight conditions will likely need to be included at all
terminals as confidence increases in timing. Outside of storms,
winds will range between 5-10 kt from the southwest, though a
few gusts to 15 to 20 kts are not out of the question tomorrow
as daytime heating ramps up and allows for better mixing.
Lastly, guidance is hinting at some patchy fog and MVFR CIGs
potentially developing in the wake of the convection over the
Piedmont late tonight, perhaps inching close to RIC, so have
dropped to 5SM for a few hours.
Outlook: Mainly VFR outside of storms from Wed-Fri. Scattered
to numerous afternoon-late evening tstms are expected each day,
along with some early morning ground fog/stratus.
&&
.MARINE...
As of 355 PM EDT Tuesday...
Key Messages:
- Strong to severe storms possible late this afternoon into this
evening across the northern waters where a Severe Thunderstorm Watch
is in effect.
- Southerly winds will increase late this afternoon into this
evening with a few gusts to 20 kt in the bay and 25 kt over the
ocean.
- Another round of gusty southerly winds expected again on Wed
afternoon/evening, along with possible strong to severe storms.
Showers and thunderstorms will increase in coverage late this
afternoon and into this evening ahead of a cold front well northwest
of the area. Some of the storms could be severe, especially
across the northern waters. Meanwhile, the pressure gradient
will tighten across the area this afternoon into this evening
which will allow for some gusty south winds into this evening.
Guidance is not in great agreement in the winds tonight but the
consensus is around 15 kt over the bay and 15 to 20 kt over the
ocean. Will not issue a SCA but conditions will be a little
choppy especially over the bay. Winds decrease tonight, but
then increase again on Wednesday as another round of showers and
storms impact the waters. Again, some of these could be strong
to severe as they move through. Beyond tomorrow, expect
relatively benign conditions across the waters for the remainder
of the week.
Seas generally 3 to 4 feet late this afternoon into tonight over the
coastal waters, then subsiding to 2 to 3 feet by tomorrow morning.
Seas then building again to 3 to locally 5 feet by Wed evening as
the south winds increase once again. Seas then falling to around 2-3
feet by Thursday and into the weekend. Waves over the bay 2 to 3
feet tonight then falling to 1 to 2 ft Wed AM, before building again
to 2 to 3 ft by tomorrow evening. Waves mostly 2 feet or less Thu
through the end of the week.
The moderate risk of rip currents remain in effect today, with low
rip currents expected Wed and Thu.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Heat Advisory until 8 PM EDT this evening for MDZ021>024.
Flood Watch through late Wednesday night for MDZ021>025.
NC...Heat Advisory until 8 PM EDT this evening for NCZ012>017-
030>032.
VA...Heat Advisory until 8 PM EDT this evening for VAZ060>062-
064>069-075>090-092-093-095>100-510>525.
Flood Watch through late Wednesday night for VAZ064-075>078-
084>086-517>522.
Flood Watch from Wednesday afternoon through late Wednesday
night for VAZ048-060>062-065>069-079>083-087>090-509>516-
523.
MARINE...None.
&&
SYNOPSIS...ERI/HET
NEAR TERM...HET
SHORT TERM...HET
LONG TERM...ERI/HET
AVIATION...SW/NB
MARINE...RHRHazardous Weather Outlook National Weather Service Wakefield VA 803 PM EDT Tue Jul 8 2025 NCZ012>017-030>032-102-VAZ092-093-095>098-524-100015- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Southampton-Isle of Wight- Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Newport News- 803 PM EDT Tue Jul 8 2025 This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...Tonight. Isolated severe thunderstorms are possible from the late afternoon through late evening hours. The main threat will be damaging winds. Localized flooding is also possible...mainly in urban and poor drainage areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered showers and storms are possible Wednesday. Locally heavy rainfall and isolated instances of flash flooding are possible. A few storms could also become strong to severe, with damaging wind gusts as the main threat. A few strong to severe storms are also possible on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ099-100-525-100015- Accomack-Northampton-Hampton/Poquoson- 803 PM EDT Tue Jul 8 2025 ...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Localized flooding is also possible, mainly in urban and poor drainage areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered showers and storms are possible Wednesday. Locally heavy rainfall and scattered instances of flash flooding are possible. A few storms could also become strong to severe, with damaging wind gusts as the main threat. A few strong to severe storms are also possible on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>025-VAZ064-075>078-084>086-517>522-100015- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Caroline-Westmoreland-Richmond-Northumberland-Lancaster-Gloucester- Middlesex-Mathews-Western King William-Eastern King William- Western King and Queen-Eastern King and Queen-Western Essex- Eastern Essex- 803 PM EDT Tue Jul 8 2025 ...FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT... ...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, east central Virginia, eastern Virginia, north central Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Scattered showers and storms are possible Wednesday. Locally heavy rainfall and scattered instances of flash flooding are possible. A few storms could also become strong to severe, with damaging wind gusts as the main threat. A few strong to severe storms are also possible on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ048-060>062-066>069-080>083-089-090-509>516-523-100015- Fluvanna-Prince Edward-Cumberland-Goochland-Lunenburg-Nottoway- Amelia-Powhatan-Dinwiddie- Prince George (including Hopewell and Petersburg)-Charles City- New Kent-Surry-James City-Western Louisa-Eastern Louisa- Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- York- 803 PM EDT Tue Jul 8 2025 ...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... This Hazardous Weather Outlook is for central Virginia, east central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Localized flooding is also possible, mainly in urban and poor drainage areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Scattered showers and storms are possible Wednesday. Locally heavy rainfall and scattered instances of flash flooding are possible each day. A few storms could also become strong to severe, with damaging wind gusts as the main threat. A few strong to severe storms are also possible on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ065-079-087-088-100015- Mecklenburg-Brunswick-Greensville-Sussex- 803 PM EDT Tue Jul 8 2025 ...FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... This Hazardous Weather Outlook is for south central Virginia and southeast Virginia. .DAY ONE...Tonight. Isolated severe thunderstorms are possible through the late evening hours. The main threat will be damaging winds. Localized flooding is also possible, mainly in urban and poor drainage areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Scattered showers and storms are possible Wednesday. Locally heavy rainfall and scattered instances of flash flooding are possible. A few storms could also become strong to severe, with damaging wind gusts as the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NB
Special Weather Statement
National Weather Service Wakefield VA
818 PM EDT Tue Jul 8 2025
VAZ068-080-081-513-514-090100-
Western Chesterfield VA-Prince George VA-Dinwiddie VA-Amelia VA-
Eastern Chesterfield (Including Col. Heights) VA-
818 PM EDT Tue Jul 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHESTERFIELD...
NORTHWESTERN PRINCE GEORGE...NORTHERN DINWIDDIE AND SOUTHEASTERN
AMELIA COUNTIES...THE CITY OF COLONIAL HEIGHTS...THE CITY OF HOPEWELL
AND THE CITY OF PETERSBURG THROUGH 900 PM EDT...
At 818 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mannboro, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibility and minor flooding
possible. Frequent cloud to ground lightning strikes.
This strong thunderstorm will be near...
Sutherland around 835 PM EDT.
Matoaca around 840 PM EDT.
Ettrick around 850 PM EDT.
Other locations impacted by this storm include Birchett Estate,
Addison, Ammon, Petersburg National Battlefield, Petersburg Airport,
Church Road, Beach, Five Forks, Meadowville, and Walkers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central and south central Virginia.
&&
LAT...LON 3724 7784 3744 7743 3743 7743 3742 7740
3738 7738 3739 7737 3739 7736 3738 7736
3738 7732 3722 7722 3710 7776 3718 7781
3719 7780 3720 7782
TIME...MOT...LOC 0018Z 244DEG 21KT 3719 7772
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ButnerPreliminary Local Storm Report
National Weather Service Wakefield VA
824 PM EDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM Flash Flood 1 ENE Wakefield 36.97N 76.98W
07/08/2025 Sussex VA 911 Call Center
High water was reported over E Main Street.
&&
HETSpecial Weather Statement
National Weather Service Wakefield VA
829 PM EDT Tue Jul 8 2025
VAZ088-089-092-093-090115-
Isle of Wight VA-Surry VA-Sussex VA-Southampton VA-
829 PM EDT Tue Jul 8 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN SOUTHAMPTON...
SOUTHWESTERN ISLE OF WIGHT...EAST CENTRAL SUSSEX AND SOUTH CENTRAL
SURRY COUNTIES THROUGH 915 PM EDT...
At 829 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Homeville, or 9 miles north of Courtland, moving
east at 20 mph.
HAZARD...Wind gusts up to 50 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Reduced visibility and minor flooding possible.
Frequent cloud to ground lightning strikes.
This strong thunderstorm will be near...
Ivor around 855 PM EDT.
Other locations impacted by this storm include Vicksville, Booth
Fork, Pons, Berlin, Bethel Church, Lumberton, Ellis Fork, Manry,
Indika, and Littleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Virginia.
&&
LAT...LON 3679 7718 3683 7725 3697 7720 3703 7673
3681 7668 3675 7675
TIME...MOT...LOC 0029Z 260DEG 18KT 3684 7711
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ButnerSpecial Weather Statement
National Weather Service Wakefield VA
830 PM EDT Tue Jul 8 2025
MDZ022>024-090115-
Wicomico MD-Somerset MD-Inland Worcester MD-
830 PM EDT Tue Jul 8 2025
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET...SOUTH CENTRAL WICOMICO
AND WEST CENTRAL WORCESTER COUNTIES THROUGH 915 PM EDT...
At 829 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Princess Anne to near Tylerton. Movement
was northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibility and minor flooding
possible. Frequent cloud to ground lightning strikes.
Strong thunderstorms will be near...
Princess Anne around 835 PM EDT.
University Of Maryland Eastern Shore around 840 PM EDT.
Fruitland around 845 PM EDT.
Salisbury University around 855 PM EDT.
Salisbury and Westover around 900 PM EDT.
Other locations impacted by these storms include Trinity,
Salisbury-Wicomico, Oriole, Fairmount, Upper Hill, Eden, Kingston,
Allen, Whitehaven, and Lakewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Maryland.
&&
LAT...LON 3845 7546 3807 7560 3795 7602 3796 7600
3799 7591 3801 7597 3800 7592 3802 7598
3803 7596 3807 7578 3808 7578 3807 7580
3806 7587 3814 7579 3813 7592 3823 7582
3823 7586 3824 7586
TIME...MOT...LOC 0029Z 229DEG 20KT 3821 7580 3798 7598
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NBSpecial Weather Statement
National Weather Service Wakefield VA
835 PM EDT Tue Jul 8 2025
VAZ068-069-513-090115-
Western Chesterfield VA-Powhatan VA-Amelia VA-
835 PM EDT Tue Jul 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHESTERFIELD...
CENTRAL AMELIA AND SOUTHEASTERN POWHATAN COUNTIES THROUGH 915 PM
EDT...
At 835 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jetersville, or 7 miles west of Amelia Courthouse, moving east at 20
mph.
HAZARD...Wind gusts up to 50 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Reduced visibility and minor flooding possible.
Frequent cloud to ground lightning strikes.
This strong thunderstorm will be near...
Amelia Courthouse around 845 PM EDT.
Chula around 900 PM EDT.
Other locations impacted by this storm include Flat Rock, Winterpock,
Pilkinton, Rodophil, Winterham, Paineville, Skinquarter, Maplewood,
Holly Hills, and Lodore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central and south central Virginia.
&&
LAT...LON 3755 7777 3729 7768 3727 7813 3728 7814
3739 7817
TIME...MOT...LOC 0035Z 254DEG 17KT 3734 7812
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ButnerSpecial Weather Statement
National Weather Service Wakefield VA
838 PM EDT Tue Jul 8 2025
VAZ064-075>077-519-521-090145-
Western King and Queen VA-Northumberland VA-Richmond VA-
Westmoreland VA-Western Essex VA-Caroline VA-
838 PM EDT Tue Jul 8 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN KING AND QUEEN...
NORTHWESTERN NORTHUMBERLAND...NORTHWESTERN RICHMOND...WESTMORELAND...
EAST CENTRAL CAROLINE AND NORTHWESTERN ESSEX COUNTIES THROUGH 945 PM
EDT...
At 838 PM EDT, Doppler radar was tracking a strong thunderstorm over
Champlain, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Reduced visibility and minor flooding possible.
Frequent cloud to ground lightning strikes.
This strong thunderstorm will be near...
Newland around 850 PM EDT.
Montross around 905 PM EDT.
Hague around 930 PM EDT.
Other locations impacted by this storm include Beazley, Currioman
Landing, Threeway, Hustle, Elevon, Mount Holly, Stratford Hall,
Lyells, Westmoreland, and Mount Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
eastern, north central and east central Virginia.
&&
LAT...LON 3815 7661 3811 7660 3808 7654 3806 7653
3805 7652 3803 7652 3799 7655 3793 7685
3794 7685 3793 7686 3788 7709 3795 7722
3804 7710 3817 7684 3817 7676
TIME...MOT...LOC 0038Z 245DEG 16KT 3799 7699
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ButnerThe Dover AFB radar (KDOX), 52 km away, was scanning. The volume nearest the first event began at 00:46 UTC.
2 thunderstorm wind. Local standard time, as filed.
A tree fell along Maiden Forest Road.
Severe winds damaged crops and downed trees near Pocomoke City. An EMS vehicle was almost overturned in high wind and a motorcyclist was blown off the highway, resulting in an injury.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2025Every state in 2025This day in weather historyWarnings in Maryland, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1286696, 1287675.